High Wind, Guadalupe Mountains of Culberson County
- When
- January 21, 5:38 AM MST to January 22, 7:38 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- RAWS
An upper level trough moved across the region causing strong winds across the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level trough moved across the region causing strong winds across the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 21, 4:19 AM MST, 1 hour 19 minutes earlier.
Area Forecast Discussion
National Weather Service Midland/Odessa TX
519 AM CST Mon Jan 21 2019
.DISCUSSION...
See 12Z aviation discussion below.
&&
.AVIATION...
VFR conditions expected through the next 24 hours. Winds will
increase and become gusty this afternoon, subsiding again after
sunset.
&&
.PREV DISCUSSION... /issued 414 AM CST Mon Jan 21 2019/
DISCUSSION...
An upper level trough is over the northeast part of the country and
another one is centered over Nevada. The central part of the country
is under upper ridging. The upper trough to the west will move east
today. A surface trough across the area will strengthen in response
to the approaching upper trough with gusty south to southwest
surface winds this afternoon. High winds are expected across the
Guadalupe Mountains with a High Wind Warning in place for today into
tonight. Winds will also be strong across much of southeast New
Mexico this afternoon so have expanded the Wind Advisory to include
Lea County. Temperatures today will warm up today in response to the
intensifying surface trough with highs mostly in the 70s.
The upper trough to the west will begin to move over the region on
Tuesday with a cold front pushing into the area. Temperatures on
Tuesday are expected to cool to near normal values with highs in the
50s and 60s across most of the area. The surface ridge will move
closer to the area on Wednesday so temperatures are expected to
mostly be in the 50s across the CWA. The upper trough continues to
expand over most of the country on Thursday with another cold front
moving into the area. This front will keep temperatures mostly in
the 50s Thursday and Friday. The models show yet another cold front
coming Saturday as the upper trough digs south. The upper trough
moves eastward on Sunday and southwest surface winds return to the
area allowing for temperatures to warm up a little. The GFS and
ECMWF diverge on the upper pattern on Monday, but temperatures look
to be near normal. The forecast into early next week looks to remain
dry.
FIRE WEATHER...
An upper level trough will increase winds across the area today,
especially from southeastern New Mexico and the northwestern
Permian Basin into the Davis Mountains. This combined with minimum
afternoon humidities will increase the fire danger threat today
and a Fire Danger Statement has been issued. While the
meteorological criteria for a Red Flag Warning will be met, the
fuel moisture values are too high for a critical fire weather
threat for today. Fair to good humidity recovery will occur
tonight with more dry conditions expected the remainder of the
week though lighter winds and cooler temperatures will decrease
any further fire danger threat for this forecast.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 44 56 28 / 0 0 10 0
Carlsbad 77 39 55 24 / 0 0 10 0
Dryden 66 44 67 35 / 0 0 10 0
Fort Stockton 78 44 58 29 / 0 0 0 0
Guadalupe Pass 69 33 45 26 / 0 0 10 0
Hobbs 76 38 50 23 / 0 0 0 0
Marfa 74 35 54 20 / 0 0 0 0
Midland Intl Airport 72 43 57 28 / 0 0 0 0
Odessa 72 43 57 28 / 0 0 0 0
Wink 78 40 56 26 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 8 AM this morning to 2 AM MST Tuesday for
Guadalupe Mountains of Eddy County.
Wind Advisory from noon today to 5 PM MST this afternoon for
Central Lea County-Eddy County Plains-Northern Lea County-
Southern Lea County.
TX...High Wind Warning from 8 AM this morning to 2 AM MST Tuesday for
Guadalupe Mountains.
&&
99/99/10Hazardous Weather Outlook National Weather Service Midland/Odessa TX 522 AM CST Mon Jan 21 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221130- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 522 AM CST Mon Jan 21 2019 /422 AM MST Mon Jan 21 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Windy to very windy conditions will occur across the Guadalupe Mountains and adjacent plains in southeastern New Mexico today into tonight. A High Wind Warning has been issued for the Guadalupe Mountains from this morning into tonight, and a Wind Advisory for the remainder of southeastern New Mexico for this afternoon. Widespread elevated fire weather conditions are expected this afternoon due to dry, warm, and breezy to windy conditions west of a line from Seminole to Fort Davis. A Fire Danger Statement has been issued. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 795116, 795111, 795114, 795112.